Ask an expert
Question

27 Nov 2005

Stopping Antidepressants
Hi, I need some advice please, I am currently on two antidepressants, Cymbalta 1x60mg/day & Trepiline 1x25mg/day (more for my migraines than depression) I have been on these for about a year now & want to stop them. Is it necessary to wean off them or can I just stop them. Thanks for your time.
Answer 358 views
Expert
CyberShrink
cybershrink

01 Jan 0001

That's a curious combination of antidepressants, and I don't understand the rationale for combining them in this way --- I have never heard of this combination being used, and thus have no experience of stopping this particular combination. I suggest that you should at least check by phone with the shrink [prescribing these, to check for his/her advice on stopping them.
Tom's suggeston is sensible. Trepiline is an old drug and there were few reports of problems in simply stopping it ; Cymbalta is an expensive new drug, with limited experience of problems in stopping it. See what your prescribing shrink thinks, but I'd think you could to fine just stopping the Trepiline, especially as it is a low dose.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9247 votes
No
66% - 17738 votes
Vote